Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

August 7, 2012Stephens County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 7, 2012, 9:45 AM CDT for Stephens County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 9:45 AM CDT (14:45 UTC)
Expired
Aug 7, 2012, 10:15 AM CDT
In force
30 min
Issued by
NWS Norman, OK

County Stephens County, OK

The radar

The Norman radar (KTLX), 105 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1162 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1956 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WWUS84 KOUN 071450
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
945 AM CDT TUE AUG 7 2012

OKZ039-071515-
STEPHENS OK-
945 AM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEPHENS COUNTY UNTIL
1015 AM CDT...

AT 945 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VELMA... 
MOVING SOUTHWEST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE... 
FREQUENT CLOUD TO GROUND LIGHTNING... 

LOCATIONS IMPACTED INCLUDE...
VELMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3441 9793 3467 9778 3458 9756 3430 9758
TIME...MOT...LOC 1439Z 23DEG 10KT 3455 9766 

$$

MBS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 5:07 AM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Aug 7, 5:07 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
507 AM CDT TUE AUG 7 2012

.DISCUSSION...
SATELLITE HAS SHOWN ACCAS DEVELOPING IN VARIOUS AREAS THIS
MORNING AND ASSOCIATED SHOWERS AND THUNDERSTORMS HAVE ALSO
DEVELOPED IN THE PAST FEW HOURS. HRRR IS ABOUT THE ONLY MODEL THAT
HAS SHOWED THIS DEVELOPMENT AND IT EXPECTS THIS CONVECTION TO
DISSIPATE LATE MORNING. WILL PROBABLY HAVE STORM REDEVELOPMENT
THIS AFTERNOON... BUT AGAIN DO NOT EXPECT THE STORMS TO BE VERY
WIDESPREAD. TODAY WILL BE ANOTHER HOT DAY BEFORE TEMPERATURES COME
COOL SLIGHTLY AS UPPER RIDGE SHIFTS TO THE WEST. HEAT INDICES WILL
BE MARGINAL FOR THE CURRENT HEAT ADVISORY... BUT WILL LET IT RIDE
FOR TODAY. WILL LIKELY SEE ISOLATED TO SCATTERED STORMS EACH
PERIOD THROUGH THURSDAY WHEN A FRONT MOVES THROUGH THE AREA.
FORECAST HIGHS THROUGH THE REMAINDER OF THE FORECAST PERIOD WILL
BE ABOVE AVERAGE... BUT NOT AS HIGH AS RECENT DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 104  74 100  74 /  20  30  20  20
HOBART OK        105  73  99  74 /  30  30  20  20
WICHITA FALLS TX 105  76 101  76 /  20  20  20  20
GAGE OK          102  69  97  68 /  30  30  20  10
PONCA CITY OK    104  71  96  73 /  20  20  20  20
DURANT OK        103  75  98  76 /  20  20  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ039>048-
     050>052.

TX...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ086-089-090.

&&
Hazardous weather outlook, Aug 7, 5:00 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT TUE AUG 7 2012

OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY AND TONIGHT.
ALTHOUGH MOST STORMS WILL JUST PRODUCE BRIEF HEAVY RAIN AND MODERATE
TO STRONG WIND GUSTS...A FEW STORMS MAY BECOME STRONG AND PERSISTENT
ENOUGH TO PRODUCE DAMAGING WIND GUSTS.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
TODAY AND LAST WELL INTO TONIGHT. ALTHOUGH MOST OF THE RAIN IS
EXPECTED TO REMAIN WEST OF INTERSTATE-35...ISOLATED SHOWERS AND
STORMS WILL BE POSSIBLE FARTHER EAST. WITH SIGNIFICANT DIFFERENCES
IN LOW-LEVEL TEMPERATURE AND DEWPOINT EXPECTED THIS AFTERNOON AND
EVENING...A FEW STORMS MAY PRODUCE DAMAGING WIND GUSTS IN EXCESS OF
60 MPH.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
HIGH WILDFIRE DANGERS WILL PERSIST ACROSS THE REGION. THE PERSISTENT
HOT TEMPERATURES WILL ALSO INCREASE CHANCES OF HEAT RELATED
ILLNESSES...ESPECIALLY FOR THOSE PARTICIPATING IN STRENUOUS OUTDOOR
ACTIVITIES DURING THE HEAT OF THE DAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THURSDAY. ALTHOUGH
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING WIND GUSTS.

OTHER HAZARDOUS WEATHER...
ALTHOUGH SOME LOCATIONS WILL RECEIVE RAIN...WILDFIRE DANGERS WILL
REMAIN HIGH REGION-WIDE DUE TO SIGNIFICANT DROUGHT CONDITIONS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
NOON TODAY.

In the hours before

Special weather statement, Aug 7, 9:45 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
945 AM CDT TUE AUG 7 2012

OKZ039-071515-
STEPHENS OK-
945 AM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEPHENS COUNTY UNTIL
1015 AM CDT...

AT 945 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VELMA...
MOVING SOUTHWEST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
VELMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3441 9793 3467 9778 3458 9756 3430 9758
TIME...MOT...LOC 1439Z 23DEG 10KT 3455 9766

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:21 PM CDTSpecial Weather StatementOUNLove24 min
Aug 6, 10:49 PM CDTSpecial Weather StatementOUNLove26 min
Aug 7, 12:23 PM CDTSpecial Weather StatementOUNAtoka52 min
Aug 7, 12:37 PM CDTSevere Thunderstorm WarningOUNAtoka38 min
Aug 7, 12:54 PM CDTSpecial Weather StatementOUNJohnston36 min
Aug 7, 1:20 PM CDTSpecial Weather StatementOUNAtoka25 min
Aug 7, 1:25 PM CDTSpecial Weather StatementOUNCoal35 min
Aug 7, 1:39 PM CDTSpecial Weather StatementOUNJohnston, Marshall51 min
Aug 7, 1:54 PM CDTSpecial Weather StatementOUNJohnston51 min
Aug 7, 2:08 PM CDTSpecial Weather StatementOUNBryan67 min
Aug 7, 2:34 PM CDTSpecial Weather StatementOUNPontotoc56 min
Aug 7, 2:44 PM CDTSpecial Weather StatementOUNBlaine46 min
Aug 7, 3:12 PM CDTSpecial Weather StatementOUNPontotoc48 min
Aug 7, 3:36 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Pontotoc, Pottawatomie39 min
Aug 7, 4:16 PM CDTSpecial Weather StatementOUNSeminole44 min
Aug 7, 4:19 PM CDTSpecial Weather StatementOUNGrady26 min
Aug 7, 4:26 PM CDTSpecial Weather StatementOUNCanadian49 min
Aug 7, 4:30 PM CDTSpecial Weather StatementOUNCarter, Love, Marshall, Murray45 min
Aug 7, 4:41 PM CDTSevere Thunderstorm WarningOUNGrady34 min
Aug 7, 4:59 PM CDTSpecial Weather StatementOUNCleveland, Oklahoma31 min
Aug 7, 5:20 PM CDTSpecial Weather StatementOUNGrady25 min
Aug 7, 5:37 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma38 min
Aug 7, 6:14 PM CDTSpecial Weather StatementOUNComanche31 min
Aug 7, 6:18 PM CDTSpecial Weather StatementOUNMcClain42 min
Aug 7, 6:22 PM CDTSpecial Weather StatementOUNJefferson53 min
Aug 7, 6:30 PM CDTSpecial Weather StatementOUNLogan30 min
Aug 7, 6:54 PM CDTSpecial Weather StatementOUNCotton51 min
Aug 7, 6:57 PM CDTSpecial Weather StatementOUNHughes33 min
Aug 7, 5:48 PM CDTSpecial Weather StatementOUNKnox27 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.